MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71440324
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery performing inlay patella reaming and the depth stop slipped.This caused over reaming of the patella.He was able to bone graft the defect and then cement the implant.The procedure was delayed by approximately 20 minutes to prepare and graft the defect.We need to wait to see if any issue occurred as the patient recuperates.
 
Additional Manufacturer Narrative
The associated genesis ii patellar depth stop and genesis ii patellar reamer shaft were not returned for evaluation.After repeated requests, smith and nephew has been unable to obtain the batch information.Smith and nephew has an outstanding request with the reporter for the related lot data.As device details were not made available, a review of device history record cannot be performed.However, part numbers were provided.As batch number was not provided a complaint history review could not be performed with any accuracy due lack of lot information.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.
 
Additional Manufacturer Narrative
The associated genesis ii patellar reamer shaft and genesis ii patellar depth stop were returned and evaluated.A visual inspection of the devices noted they showed signs of significant wear/use.A functional evaluation by our quality control group found that the gold button on the patellar depth stop is assembled incorrectly which may cause the device to malfunction.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.This issue was also evaluated by our internal quality hold process and was found to be isolated.Based on this investigation, the need for corrective action is not indicated.This device was manufactured nearly 15 years ago.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII PATELLAR REAMER SHAFT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8489942
Report Number1020279-2019-01408
Device Sequence Number1633619
Product Code MBH
UDI-Device Identifier03596010214997
UDI-Public03596010214997
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71440324
Device Lot Number07BM14815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
03/13/2019
Initial Report FDA Received Date04/07/2019
Supplement Report FDA Received Date04/23/2019
09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;